Alert archive / Wisconsin / Beach Hazards Statements in 2023

Beach Hazards Statement 1, NWS Green Bay, WI

June 10, 2023Door County, Kewaunee County, Manitowoc County, Wisconsin

NWS Green Bay, WI issued this beach hazards statement at Jun 10, 2023, 3:56 PM CDT for Door County, Kewaunee County, Manitowoc County, Wisconsin. It took effect at Jun 10, 2023, 11:00 PM CDT. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Jun 10, 2023, 3:56 PM CDT (20:56 UTC)
In effect from
Jun 10, 2023, 11:00 PM CDT
Expired
Jun 11, 2023, 7:00 PM CDT
In force
20 hr
Issued by
NWS Green Bay, WI

Counties Door County, WI, Kewaunee County, WI, Manitowoc County, WI

The radar

The Green Bay radar (KGRB), 47 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.9 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2023-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2023-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2236 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

548 
WHUS43 KGRB 102056
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
356 PM CDT Sat Jun 10 2023

WIZ022-040-050-110500-
/O.NEW.KGRB.BH.S.0001.230611T0400Z-230612T0000Z/
Door-Kewaunee-Manitowoc-
356 PM CDT Sat Jun 10 2023

...BEACH HAZARDS STATEMENT IN EFFECT FROM 11 PM CDT THIS EVENING
THROUGH SUNDAY EVENING...

* WHAT...High waves and strong currents expected.

* WHERE...Beaches along Lake Michigan in Door, Kewaunee and 
  Manitowoc Counties.

* WHEN...From 11 PM CDT this evening through Sunday evening.

* IMPACTS...Dangerous swimming conditions are expected. Strong 
  currents can pull swimmers into deeper water and high waves 
  can sweep people off piers.

* ADDITIONAL DETAILS...Several beaches that will be most 
  susceptible to the dangerous swimming conditions include... 
  Rock Island State Beach, Baileys Harbor beaches and Whitefish 
  Dunes Beach in Door County. Cresent Beach and City of Kewaunee 
  Beach in Kewaunee County. Point Beach, Neshotah Beach and Red 
  Arrow Beach in Manitowoc County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
4 follow-up statements
721 
WHUS43 KGRB 110220
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
920 PM CDT Sat Jun 10 2023

WIZ022-040-050-111030-
/O.CON.KGRB.BH.S.0001.230611T0400Z-230612T0000Z/
Door-Kewaunee-Manitowoc-
920 PM CDT Sat Jun 10 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY
EVENING...

* WHAT...High waves and strong currents expected.

* WHERE...Beaches along Lake Michigan in Door, Kewaunee, and 
  Manitowoc Counties.

* WHEN...Through Sunday evening.

* IMPACTS...Dangerous swimming conditions are expected. Strong 
  currents can pull swimmers into deeper water and high waves 
  can sweep people off piers.

* ADDITIONAL DETAILS...Several beaches that will be most 
  susceptible to the dangerous swimming conditions include... 
  Rock Island State Beach, Baileys Harbor beaches and Whitefish 
  Dunes Beach in Door County. Cresent Beach and City of Kewaunee 
  Beach in Kewaunee County. Point Beach, Neshotah Beach and Red 
  Arrow Beach in Manitowoc County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
155 
WHUS43 KGRB 110807
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
307 AM CDT Sun Jun 11 2023

WIZ022-040-050-111615-
/O.CON.KGRB.BH.S.0001.000000T0000Z-230612T0000Z/
Door-Kewaunee-Manitowoc-
307 AM CDT Sun Jun 11 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* WHAT...High waves and strong currents expected.

* WHERE...Beaches along Lake Michigan in Door, Kewaunee and 
  Manitowoc Counties.

* WHEN...Through this evening.

* IMPACTS...Dangerous swimming conditions are expected. Strong 
  currents can pull swimmers into deeper water and high waves 
  can sweep people off piers.

* ADDITIONAL DETAILS...Several beaches that will be most 
  susceptible to the dangerous swimming conditions include... 
  Rock Island State Beach, Baileys Harbor beaches and Whitefish 
  Dunes Beach in Door County. Cresent Beach and City of Kewaunee 
  Beach in Kewaunee County. Point Beach, Neshotah Beach and Red 
  Arrow Beach in Manitowoc County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

Kurimski
088 
WHUS43 KGRB 111548
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
1048 AM CDT Sun Jun 11 2023

WIZ022-040-050-120000-
/O.CON.KGRB.BH.S.0001.000000T0000Z-230612T0000Z/
Door-Kewaunee-Manitowoc-
1048 AM CDT Sun Jun 11 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WHAT...High waves and strong currents expected.

* WHERE...Beaches along Lake Michigan in Door, Kewaunee and 
  Manitowoc Counties.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Dangerous swimming conditions are expected. Strong 
  currents can pull swimmers into deeper water and high waves 
  can sweep people off piers.

* ADDITIONAL DETAILS...Several beaches that will be most 
  susceptible to the dangerous swimming conditions include... 
  Rock Island State Beach, Baileys Harbor beaches and Whitefish 
  Dunes Beach in Door County. Cresent Beach and City of Kewaunee 
  Beach in Kewaunee County. Point Beach, Neshotah Beach and Red 
  Arrow Beach in Manitowoc County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
893 
WHUS43 KGRB 112007
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
307 PM CDT Sun Jun 11 2023

WIZ022-040-050-120000-
/O.CON.KGRB.BH.S.0001.000000T0000Z-230612T0000Z/
Door-Kewaunee-Manitowoc-
307 PM CDT Sun Jun 11 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WHAT...High waves and strong currents expected.

* WHERE...Beaches along Lake Michigan in Door, Kewaunee, and 
  Manitowoc Counties.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Dangerous swimming conditions are expected. Strong 
  currents can pull swimmers into deeper water and high waves 
  can sweep people off piers.

* ADDITIONAL DETAILS...Several beaches that will be most 
  susceptible to the dangerous swimming conditions include... 
  Rock Island State Beach, Baileys Harbor beaches and Whitefish 
  Dunes Beach in Door County. Cresent Beach and City of Kewaunee 
  Beach in Kewaunee County. Point Beach, Neshotah Beach and Red 
  Arrow Beach in Manitowoc County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this beach hazards statement went out at Jun 10, 3:54 PM CDT, 2 minutes earlier.

Area forecast discussion, Jun 10, 3:54 PM CDT, 2 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
354 PM CDT Sat Jun 10 2023

Forecast discussion for routine afternoon forecast issuance

.SHORT TERM...Tonight and Sunday
Issued at 354 PM CDT Sat Jun 10 2023

The continuation of scattered showers and thunderstorms across
central and east-central WI through this evening is the main focus
from this forecast period.

This evening and tonight...A cold front has slowed its movement
south, briefly stalling over central and east-central WI this
afternoon. Meanwhile, an area of afternoon cu led to the development
of a broken line of showers and thunderstorms in central and east-
central WI. A strip of 600 to 800 J/kg of MUCAPE and PWATs of 1 to
1.25 inches were observed in the convection area, with 25 to 30 kts
of deep-layer shear. These CAPE and shear values would indicate
small hail and gusts up to 40 mph. Where the stronger thunderstorms
occur, measurable rainfall of around 0.50 inches will be possible.
More stable air will remain across far northern WI this evening and
hinder any shower activity. As the evening goes on, the loss of
diurnal heating will shut off the thunderstorm potential in central
and east-central WI. However, CAMs are in decent agreement with
scattered showers continuing through much of tonight, while slowly
dropping south with the front. Clouds will gradually clear from
north to south later tonight, but breezy northeast winds will
prevent temperatures from dropping off significantly. Low
temperatures will range from the low 40s to low 50s.

Sunday...Cooler and drier conditions are expected behind the
departing front, with highs in the 60s. If may feel even cooler due
to the continued breezy northeast winds, gusting to 20 mph.

.LONG TERM...Sunday Night Through Saturday
Issued at 354 PM CDT Sat Jun 10 2023

Jet streaks rotating around an upper low over the
Northern Great Lakes will bring cloudy skies, cooler temperatures
and a chance of rain, especially across the eastern part of the
forecast area Monday night through Tuesday. Another jet streak
could produce scattered showers or thunderstorms Wednesday afternoon.

Upper ridging approaches from the Plains States as an upper trough
moves across the Pacific Northwest. A Hudson Bay high will move
into the Northern Great Lakes as the upper ridge approaches. This
will bring mostly dry and slightly cooler than normal weather
Thursday through Saturday.
&&

.AVIATION...for 18Z TAF Issuance
Issued at 1259 PM CDT Sat Jun 10 2023

Light rain showers moved south across the region through late this
morning associated with a cold front. Meanwhile, a stratus layer
with MVFR cigs moved into north-central WI, and afternoon cu began
to develop elsewhere.

Scattered showers and a few thunderstorms are expected to develop
and move across the central and east-central WI TAF sites this
afternoon. MVFR cigs and vsbys are likely to occur within the
strongest storms. Scattered showers with MVFR cigs will continue
across the central and east-central WI TAF sites into tonight,
while clearing occurs across the north.

North to northeast winds will increase this afternoon from north
to south into this evening with gusts mainly between 15 and 20
kts. The breezy north to northeast winds will continue into
Sunday.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
Beach Hazards Statement from 11 PM CDT this evening through
Sunday evening for WIZ022-040-050.
&&

SHORT TERM.....Kruk
LONG TERM......RDM
AVIATION.......Kruk
Hazardous weather outlook, Jun 10, 3:21 PM CDT, 35 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
321 PM CDT Sat Jun 10 2023

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-112030-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
321 PM CDT Sat Jun 10 2023

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

There is a chance of thunderstorms along and south of Highway 29
through this evening. Severe weather is not expected.

There is a high swim risk for beaches along Lake Michigan tonight
as waves increase, resulting in rip currents.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

There is a high swim risk for beaches along Lake Michigan on
Sunday due to dangerous waves and rip currents.

There is a chance of thunderstorms Tuesday afternoon in Eastern
Wisconsin, and then again across the region Wednesday afternoon.
Severe weather is not anticipated at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed tonight.

LMZ521-522-541>543-112030-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
321 PM CDT Sat Jun 10 2023

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

There is a chance of thunderstorms mainly south of Sturgeon Bay
through this evening.

A Small Craft Advisory is in effect tonight for gusty north to
northeast winds and building waves.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

A Small Craft Advisory continues Sunday for gusty north to
northeast winds and large waves.

There is a chance of thunderstorms Tuesday and Wednesday afternoon.

Kruk/RDM

In the hours before

Special weather statement, Jun 10, 1:46 PM CDT, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Green Bay WI
146 PM CDT Sat Jun 10 2023

WIZ020-022-030-031-035>040-073-074-102000-
Menominee-Door-Marathon-Shawano-Wood-Portage-Waupaca-Outagamie-
Brown-Kewaunee-Southern Marinette County-Southern Oconto County-
146 PM CDT Sat Jun 10 2023

...THUNDERSTORMS FORMING OVER CENTRAL AND EAST CENTRAL WISCONSIN...

A broken line of thunderstorms stretched from Abbotsford to
Mosinee to Shawano at 145pm. The activity was along a cold front
moving slowly south across the area.

Pea size hail and wind gusts to 30 mph are possible. Lightning is
the biggest hazard from the storms, so find shelter if outdoors
and thunderstorms approach.

RDM
Special weather statement, Jun 10, 3:16 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Green Bay WI
316 PM CDT Sat Jun 10 2023

WIZ038-039-102100-
Outagamie WI-Brown WI-
316 PM CDT Sat Jun 10 2023

...A strong thunderstorm will impact portions of northwestern Brown
and northeastern Outagamie Counties through 400 PM CDT...

At 315 PM CDT, Doppler radar was tracking a strong thunderstorm near
Pulaski, or 13 miles northwest of Green Bay, moving southeast at 15
mph.

HAZARD...Winds in excess of 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Green Bay, Pulaski, Bellevue Town, Oneida, De Pere, Howard,
Ashwaubenon, Allouez, Hobart and Pittsfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4435 8824 4459 8830 4459 8825 4465 8824
      4466 8824 4467 8820 4468 8817 4468 8814
      4448 8790
TIME...MOT...LOC 2015Z 332DEG 10KT 4461 8822

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

KLJ
Special weather statement, Jun 10, 3:20 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Green Bay WI
320 PM CDT Sat Jun 10 2023

WIZ030-031-035>038-102115-
Waupaca WI-Shawano WI-Outagamie WI-Wood WI-Marathon WI-Portage WI-
320 PM CDT Sat Jun 10 2023

...Thunderstorms will impact portions of Wood, Portage, southern
Marathon, Waupaca, northern Outagamie and Shawano Counties through
415 PM CDT...

At 319 PM CDT, Doppler radar was tracking thunderstorms along a line
extending from near Navarino Wildlife Area to 6 miles southwest of
Marshfield. Movement was south at 15 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Stevens Point, Wisconsin Rapids, Shawano, Marshfield, New London,
Clintonville, Mosinee, Spencer, Whiting and Black Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4487 9032 4482 8835 4439 8825 4440 9032
TIME...MOT...LOC 2019Z 352DEG 12KT 4462 8851 4461 9028

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

KLJ

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 3:11 AM CDTSmall Craft AdvisoryGRB40 hr
Jun 10, 3:16 PM CDTSpecial Weather StatementGRBBrown44 min
Jun 10, 3:20 PM CDTSpecial Weather StatementGRBOutagamie, Portage, Shawano, Waupaca, Wood55 min
Jun 10, 4:19 PM CDTSpecial Weather StatementGRBBrown, Outagamie, Portage, Shawano, Waupaca, Wood41 min
Jun 10, 5:04 PM CDTSpecial Weather StatementGRBWaushara56 min

Nearby

Beach Hazards Statements in Wisconsin, 2023Every beach hazards statement in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.